Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 9, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 27, 2019, 6:57 AM CDT for 19 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 27, 2019, 8:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 6:57 AM CDT (11:57 UTC)
- In effect from
- Apr 27, 2019, 8:00 AM CDT
- Expired
- Apr 27, 2019, 1:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WWUS73 KSGF 271157 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 657 AM CDT Sat Apr 27 2019 ...Windy Conditions Into Early Afternoon... KSZ073-097-101-MOZ066>068-077>081-088>095-101>103-271800- /O.NEW.KSGF.WI.Y.0009.190427T1300Z-190427T1800Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 657 AM CDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The National Weather Service in Springfield has issued a Wind Advisory, which is in effect until 1 PM CDT this afternoon. * TIMING...Mid-morning through early afternoon. * WINDS...Sustained south to southwest winds of 20 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Driving will be difficult for high profile vehicles, especially on east to west oriented highways. Loose and unsecured objects may be blown around. Rough and choppy waters can also be expected on area lakes, especially for areas exposed to a south or southwest wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schaumann
1 follow-up statement
188 WWUS73 KSGF 271802 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 102 PM CDT Sat Apr 27 2019 KSZ073-097-101-MOZ066>068-077>081-088>095-101>103-271915- /O.EXP.KSGF.WI.Y.0009.000000T0000Z-190427T1800Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar- Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-McDonald-Barry-Stone- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, and Silver Dollar City 102 PM CDT Sat Apr 27 2019 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Winds have gradually decreased to below Wind Advisory levels early this afternoon. Winds are not expected to increase any this afternoon and therefor the Advisory will be allowed to expire. Gusty winds will still continue into early this evening though, but will remain below Wind Advisory criteria. $$ Wise
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 27, 5:54 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 27, 5:54 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Springfield MO 554 AM CDT Sat Apr 27 2019 ...Updated for 12Z Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 308 AM CDT Sat Apr 27 2019 A rather potent shortwave trough and attendant surface low will translate from Nebraska into Iowa today. This will push a cold front through the area this afternoon. Scattered showers and isolated thunderstorms will traverse the forecast area today, entering southeast Kansas this morning and exiting the eastern Ozarks around 00Z. There is a narrow window of opportunity for stronger storms late this afternoon across far south central Missouri as low level moisture increases combined with 35 knot deep layer shear. As the surface low deepens today, a strong pressure gradient will develop resulting in windy conditions around the area and will likely see some gusts to 40 to 45 mph. Cannot rule touching wind advisory criteria in a few spots, but feel for the most part, speeds and gusts will remain below criteria. Later shifts will have to monitor for possible last minute advisory. System exits quickly tonight with high pressure building from the north, with a shot of colder temperatures, with lows in the middle to upper 30s in most locations. Winds should be strong enough to preclude any mention of frost. .LONG TERM...(Sunday through Friday) Issued at 308 AM CDT Sat Apr 27 2019 The high quickly moves east by early Sunday morning, with a nearly zonal mid and upper level flow establishing itself across the center part of the conus. Warm advection between the retreating high and a developing low over the High plains will result in the development of showers and isolated thunderstorms by afternoon and then continue into the overnight hours along a strengthening baroclinic zone from Kansas into northern Missouri. Storms will be elevated in nature Sunday night with the strongest ones capable of producing large hail. The baroclinic zone then meanders near the area from Monday though Thursday as upper flow becomes more southwesterly. As has been previously mentioned, this set up is conducive to periodic showers and thunderstorms with heavy rain potential along with the potential for some strong to severe storms. The most impactful period looks to be Monday night through Tuesday night as a shortwave lifts out of the desert southwest and traverses the area. A corridor of precipitable water values of 1.50" to 1.75" feeding into the boundary with likely result in heavy rainfall. Overall, total rainfall amounts from Sunday through Thursday look to be in the 2" to 4" range, with locally higher amounts. Will finally get a reprieve from the unsettled weather late Thursday into Friday as system pulls east of the area and high pressure settles back into the middle section of the country. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 555 AM CDT Sat Apr 27 2019 Scattered showers were developing across the area well ahead of a cold front that is located over Kansas. Scattered showers and isolated thunderstorms will continue over the area through the morning hours. A strong pressure gradient will develop resulting in strong south winds today of 20 to 30 knots and some gusts to 40 knots. These will diminish tonight and come around the the northwest after the front moves through. Otherwise, expect mainly VFR flight conditions at the terminals through the period, with perhaps some MVFR ceilings and/r visibilities within any convective elements. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Apr 27, 4:52 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 452 AM CDT Sat Apr 27 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 452 AM CDT Sat Apr 27 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong south winds of 20 to 30 mph with gusts to 40 to 45 mph will be likely today across the area. A few thunderstorms will Also be possible with a frontal passage today. There is a narrow opportunity of strong to severe storms across portions of south central Missouri late this afternoon. Large hail and damaging winds would be the main threat, but an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several chances for showers and thunderstorms will occur from Sunday through next week. Some of this activity most likely will lead to severe weather and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible late this afternoon over south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.